Alert archive / Oklahoma / Red Flag Warnings in 2014
Red Flag Warning 4, NWS Norman, OK
NWS Norman, OK issued this red flag warning at Jan 18, 2014, 3:54 AM CST for 32 counties in Oklahoma. It took effect at Jan 18, 2014, 11:00 AM CST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 18, 2014, 3:54 AM CST (09:54 UTC)
- In effect from
- Jan 18, 2014, 11:00 AM CST
- Expired
- Jan 18, 2014, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Norman, OK
All 32 counties
Alfalfa County, OK, Beckham County, OK, Blaine County, OK, Caddo County, OK, Canadian County, OK, Cleveland County, OK, Comanche County, OK, Custer County, OK, Dewey County, OK, Ellis County, OK, Garfield County, OK, Grady County, OK, Grant County, OK, Greer County, OK, Harmon County, OK, Harper County, OK, Jackson County, OK, Kay County, OK, Kingfisher County, OK, Kiowa County, OK, Lincoln County, OK, Logan County, OK, Major County, OK, McClain County, OK, Noble County, OK, Oklahoma County, OK, Payne County, OK, Pottawatomie County, OK, Roger Mills County, OK, Washita County, OK, Woods County, OK, Woodward County, OK
The radar
The Norman radar (KTLX), 109 km from the middle of the area, began a volume at 09:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 9.9 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2827 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 227 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
011 WWUS84 KOUN 180954 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 354 AM CST SAT JAN 18 2014 ...CRITICAL FIRE WEATHER CONDITIONS TODAY ACROSS MAINLY THE NORTHWEST HALF OF OKLAHOMA AND CRITICAL FIRE WEATHER CONDITIONS LIKELY ACROSS THE WESTERN HALF OF OKLAHOMA AND PARTS OF WESTERN NORTH TEXAS ON SUNDAY... OKZ004>007-009>012-014>019-021>025-027>029-033>036-038-181900- /O.NEW.KOUN.FW.W.0004.140118T1700Z-140119T0000Z/ /O.CON.KOUN.FW.A.0004.140119T1800Z-140120T0000Z/ HARPER-WOODS-ALFALFA-GRANT-ELLIS-WOODWARD-MAJOR-GARFIELD- ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-BECKHAM-WASHITA- CADDO-CANADIAN-OKLAHOMA-GRADY-MCCLAIN-CLEVELAND-HARMON-GREER- KIOWA-JACKSON-COMANCHE- 354 AM CST SAT JAN 18 2014 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING FOR BREEZY TO WINDY CONDITIONS AND LOW HUMIDITY FOR THE NORTHWEST HALF OF OKLAHOMA... ...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON FOR BREEZY CONDITIONS AND LOW HUMIDITY FOR THE WESTERN HALF OF OKLAHOMA... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING. * WIND...NORTH TO NORTHWEST 15 TO 30 MPH WITH GUSTS TO 45 MPH THIS AFTERNOON. SOUTHWEST NEAR 20 MPH WITH GUSTS TO 30 MPH SUNDAY AFTERNOON. * HUMIDITY...10 TO 20 PERCENT. * TEMPERATURE...60 TO 72 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR WEATHER FORECASTS AND INFORMATION. FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$ OKZ008-013-020-026-030-181900- /O.NEW.KOUN.FW.W.0004.140118T1700Z-140119T0000Z/ /O.EXA.KOUN.FW.A.0004.140119T1800Z-140120T0000Z/ KAY-NOBLE-PAYNE-LINCOLN-POTTAWATOMIE- 354 AM CST SAT JAN 18 2014 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING FOR BREEZY TO WINDY CONDITIONS AND LOW HUMIDITY FOR MAINLY THE NORTHWEST HALF OF OKLAHOMA... ...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON FOR BREEZY CONDITIONS AND LOW HUMIDITY FOR MAINLY THE WESTERN HALF OF OKLAHOMA... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED. THIS FIRE WEATHER WATCH IS IN EFFECT SUNDAY AFTERNOON. * WIND...NORTH TO NORTHWEST 15 TO 30 MPH WITH GUSTS TO 45 MPH THIS AFTERNOON. SOUTHWEST NEAR 20 MPH WITH GUSTS TO 30 MPH SUNDAY AFTERNOON. * HUMIDITY...10 TO 20 PERCENT * TEMPERATURE...60 TO 72 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR WEATHER FORECASTS AND INFORMATION. FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$ OKZ037-044-TXZ083>088-181900- /O.CON.KOUN.FW.A.0004.140119T1800Z-140120T0000Z/ TILLMAN-COTTON-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR- 354 AM CST SAT JAN 18 2014 ...FIRE WEATHER WATCH REMAINS IN EFFECT SUNDAY AFTERNOON FOR BREEZY CONDITIONS AND LOW HUMIDITY FOR MAINLY THE WESTERN HALF OF OKLAHOMA AND PARTS OF WESTERN NORTH TEXAS... * WIND...SOUTHWEST NEAR 20 MPH WITH GUSTS TO 30 MPH SUNDAY AFTERNOON. * HUMIDITY...10 TO 20 PERCENT. * TEMPERATURE...65 TO 75 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... MONITOR WEATHER FORECASTS AND INFORMATION. && $$ MBS
1 follow-up statement
191 WWUS84 KOUN 182047 RFWOUN URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORMAN OK 247 PM CST SAT JAN 18 2014 ...CRITICAL FIRE WEATHER CONDITIONS THIS AFTERNOON ACROSS MAINLY THE NORTHWEST HALF OF OKLAHOMA. CRITICAL FIRE WEATHER CONDITIONS LIKELY ACROSS THE WESTERN HALF OF OKLAHOMA AND PARTS OF WESTERN NORTH TEXAS ON SUNDAY... OKZ004>030-033>036-038-190500- /O.UPG.KOUN.FW.A.0004.140119T1800Z-140120T0000Z/ /O.NEW.KOUN.FW.W.0005.140119T1800Z-140120T0000Z/ /O.CON.KOUN.FW.W.0004.000000T0000Z-140119T0000Z/ HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-HARMON-GREER-KIOWA-JACKSON-COMANCHE- 247 PM CST SAT JAN 18 2014 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING FOR WINDY AND DRY CONDITONS FOR MUCH OF WESTERN INTO CENTRAL SECTIONS OF OKLAHOMA... ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CST SUNDAY FOR VERY WARM TEMPERATURES... LOW HUMIDITY AND WINDY CONDITIONS FOR ALL OF WESTERN INTO CENTRAL OKLAHOMA AND PORTIONS OF WESTERN NORTH TEXAS... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM CST SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...NORTH TO NORTHWEST 20 TO 30 MPH WITH GUSTS TO 45 MPH THIS AFTERNOON. SOUTHWEST NEAR 20 MPH WITH GUSTS TO 30 MPH SUNDAY AFTERNOON. * HUMIDITY...10 TO 20 PERCENT. * TEMPERATURE...65 TO 72 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$ OKZ037-044-TXZ083>088-190500- /O.UPG.KOUN.FW.A.0004.140119T1800Z-140120T0000Z/ /O.NEW.KOUN.FW.W.0005.140119T1800Z-140120T0000Z/ TILLMAN-COTTON-HARDEMAN-FOARD-WILBARGER-WICHITA-KNOX-BAYLOR- 247 PM CST SAT JAN 18 2014 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM CST SUNDAY FOR VERY WARM TEMPERATURES... LOW HUMIDITY AND STRONG WINDS FOR WESTERN AND CENTRAL OKLAOMA AND PORTIONS OF WESTERN NORTH TEXAS... THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 6 PM CST SUNDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND...SOUTHWEST NEAR 20 MPH WITH GUSTS TO 30 MPH SUNDAY AFTERNOON. * HUMIDITY...10 TO 20 PERCENT. * TEMPERATURE...65 TO 75 DEGREES. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... FIRES MAY START EASILY AND SPREAD RAPIDLY. REPORT SMOKE OR FIRE TO YOUR LOCAL FIRE DEPARTMENT. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Jan 17, 10:45 PM CST, 5 hours 9 minutes earlier.
Area forecast discussion, Jan 17, 10:45 PM CST, 5 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
1045 PM CST FRI JAN 17 2014
.AVIATION...
VFR CONDITIONS ARE EXPECTED THROUGH THE PERIOD. S/SW WINDS
TONIGHT WILL SHIFT INTO THE NW SATURDAY MORNING AS A COLD
FRONT MOVES THROUGH WITH GUSTS OVER 25 KTS AT A FEW
SITES DURING THE AFTN ON SATURDAY.
&&
.PREV DISCUSSION... /ISSUED 1007 PM CST FRI JAN 17 2014/
.DISCUSSION...
ONLY A SLOW FALL IN TEMPRATURES IS EXPECTED TONIGHT TO NEAR
FREEZING BY SUNRISE. WINDS WILL REMAIN SOUTH OR SOUTHWEST. LITTLE
OR NO CHANGE IS ANTICIPATED IN THE FORECAST FOR OVERNIGHT OR
EARLY SATURDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 32 63 32 66 / 0 0 0 0
HOBART OK 31 64 31 67 / 0 0 0 0
WICHITA FALLS TX 33 66 32 68 / 0 0 0 0
GAGE OK 28 63 26 68 / 0 0 0 0
PONCA CITY OK 30 61 27 66 / 0 0 0 0
DURANT OK 35 66 36 67 / 0 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...FIRE WEATHER WATCH SUNDAY AFTERNOON FOR OKZ004>007-009>012-
014>019-021>025-027>029-033>038-044.
TX...FIRE WEATHER WATCH SUNDAY AFTERNOON FOR TXZ083>088.
&&
09/02Hazardous weather outlook, Jan 17, 11:08 AM CST, 16 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1108 AM CST FRI JAN 17 2014
OKZ004>048-050>052-TXZ083>090-181100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1108 AM CST FRI JAN 17 2014
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED THROUGH TONIGHT.
DISCUSSION...
A DRY...STABLE AIRMASS WILL REMAIN OVER THE SOUTHERN PLAINS THROUGH
TONIGHT PREVENTING THUNDERSTORM DEVELOPMENT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CST SATURDAY JAN 18.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...0 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
THUNDERSTORM OUTLOOK...
NO THUNDERSTORMS ARE EXPECTED THROUGH THURSDAY.
OTHER HAZARDOUS WEATHER...
MILD AND DRY WEATHER WILL BE THE RULE THROUGH THE PERIOD. BREEZY AND
WARM CONDITIONS ARE EXPECTED SATURDAY...RESULTING IN ELEVATED FIRE
WEATHER CONCERNS. HOWEVER... CRITICAL FIRE WEATHER CONDITIONS COULD BE
MET SUNDAY WITH EVEN WARMER TEMPERATURES... BREEZY SOUTHWEST WINDS...
AND LOW HUMIDITIES.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY 5 AM
SATURDAY.
CMS/EMThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 18, 3:55 AM CST | Wind Advisory | OUN | Alfalfa, Dewey, Ellis, Garfield, Grant, Harper and 5 more | 14 hr |
| Jan 18, 2:47 PM CST | Red Flag Warning | OUN | Alfalfa, Beckham, Blaine, Caddo, Canadian, Cleveland and 34 more | 27 hr |
Nearby
Red Flag Warnings in Oklahoma, 2014Every red flag warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.